MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 X-STREAM CONTROLLER; LAPAROSCOPIC, GENERAL & PLASTIC SURGERY

DAVOL INC., SUB. C.R. BARD, INC. -1213643 X-STREAM CONTROLLER; LAPAROSCOPIC, GENERAL & PLASTIC SURGERY
Catalog Number 5551000
Medical Device Problem Codes Thermal Decomposition of Device (1071); Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, x-stream controller irrigation pump caught fire in the or.The subject controller, including the power cord, has been returned for evaluation; however, at this time evaluation is not yet completed.Preliminary evaluation noted the 3 void seals intact, indicating the controller had not been tampered with or attempted to be opened.The male end of the power cord (the end that connects to the ac outlet) is in good condition.The back of the returned controller is heat damaged at and near the power source connection area, and the female plug adapter on the power cord is charred and melted.The dhr review showed the pump was functionally tested and observed to be operating properly.This controller showed no indications of failure based on successful completion of the final quality test.In addition, the dhr review indicates that there were no deviations to the device specifications, process specifications, quality assurance procedures or work instructions.Based on the information available at this time, the root cause of the event has not been determined.When sample evaluation is completed, a supplemental mdr will be submitted.
 
Event or Problem Description
As reported, the bard/davol x-stream irrigation controller was found to have caught fire in the or when there was no staff present (off hours 9:00 p.M.- 2:00 a.M.) on (b)(6) 2021.The fire alarm went off and the security was able to secure the scene.There was no harm to any persons and no additional damage to any of the surrounding materials in the or.It was reported it looked like the electrical connector overheated, burned and also scorched the power panel on the back of the device.As reported, the power cord is always connected to the wall source (hospital grade ac outlet) and never unplugged.
 
Additional Manufacturer Narrative
As reported, x-stream controller irrigation pump caught fire in the or.The subject controller, including the power cord, has been returned for evaluation; however, at this time evaluation is not yet completed.Preliminary evaluation noted the 3 void seals intact, indicating the controller had not been tampered with or attempted to be opened.The male end of the power cord (the end that connects to the ac outlet) is in good condition.The back of the returned controller is heat damaged at and near the power source connection area, and the female plug adapter on the power cord is charred and melted.The dhr review showed the pump was functionally tested and observed to be operating properly.This controller showed no indications of failure based on successful completion of the final quality test.In addition, the dhr review indicates that there were no deviations to the device specifications, process specifications, quality assurance procedures or work instructions.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to report the results of device evaluation.A forensic evaluation of the device was conducted.Review notes the ground pin was fully inserted into the connection, indicating the connection was properly seated.Some environmental mechanism allowed a conductive path between the hot conductor and the ground conductor within the corded line set and socket assembly.As a result of this environmental contamination, a semi conductive path was created.This allowed for electricity to travel in an unattended path.This produced sufficient heat and arcing between the components resulting in the problem reported.Based on the sample evaluation and investigation performed, it was concluded that an environmental contaminant influenced the conductivity between the hot components and the ground components within the corded receptacle and socket interface.The electrical event was not related to any shortcoming of the design, manufacture, of the x-stream controller.A review of the device history records confirmed the device was manufactured to specification.The device is reusable and is cleaned and maintained at the user facility.To date, this is the only reported complaint from this manufacturing lot of (b)(4) units released for distribution in april 2020.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
X-STREAM CONTROLLER
Common Device Name
LAPAROSCOPIC, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
NEXTPHASE MEDICAL DEVICES -3007199740
150 hopper ave.
waldwick NJ 07463
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key12129552
Report Number1213643-2021-20175
Device Sequence Number14343818
Product Code GCJ
UDI-Device Identifier00801741010118
UDI-Public(01)00801741010118
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K003790
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5551000
Device Lot NumberDAEQNX01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2021
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/15/2021
Supplement Date Received by Manufacturer11/17/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown